MAUDE Adverse Event Report: COVIDIEN 7462 VISTEC SPG 8X4 12P T-10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 7462 VISTEC SPG 8X4 12P T-10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7462
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they received a pack only containing 9 pieces of gauze instead of 10.
 
Additional Manufacturer Narrative
Section d4 lot number was updated from 190178162 to 19g178162.
 
Additional Manufacturer Narrative
A complaint sample was not received for evaluation.If samples are received at a later date, the complaint shall be re-opened for further investigation.A review of the device history record (dhr) for lot 19g178162 was performed.Inspection records show no aql failures.No ncrs issued against this lot.No manufacturing or inspection anomalies were found.Machine parameters were within the validated range.All verifications and reviews were performed and documented on the device history record.There have been no other complaints against lot 19g178162.Prior to a lot¿s release, the lots are deemed acceptable if they pass inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Lot 19g178162 met all defined acceptance requirements and was released.Based on the available information and since a sample was not returned for evaluation, the reported issue could not be confirmed.There have been no internal non-conformances related to miscounts opened for this product code.However, as part of continuous improvements, a corrective and preventative action (capa) was opened to address an issue of product package miscounts for the similar product line.Based on the capa the most probable root causes for the miscounts are: the bands are not tight enough to keep loose sponges from falling out; loose banding/sponges falling out; scales not weighing properly; compression on sponge stack.The following corrective actions are planned: face to face training will be performed for awareness to responsible machine personnel.Awareness of the capa for miscounts and training for what to do is they see a miscount bundle at the machine and the handling of vistec¿ product; the control plan was updated to include heightened inspection on miscounts for the vistec¿ machines; compressor plate replaced on all vistec¿ machines; scale challenge check for all vistec¿ machines and tightened all bands on all vistec¿ machines; update vistec¿ dhr and process spi for adjusting sprayers during run for verification and documentation; review and update pfmeas for machines to ensure the attribute of miscounts is addressed and occurrence rate is updated.All the corrective actions defined during the capa process has been implemented.The capa is in effectiveness check phase and as of now, no internal nc related to miscounts has been opened for this product code.The team will continue to monitor the process to ensure that corrective actions are properly working.

Brand Name
7462 VISTEC SPG 8X4 12P T-10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key11625224
Report Number1018120-2021-00442
Device Sequence Number3262798
Product Code GDY
UDI-Device Identifier10884527017065
UDI-Public10884527017065
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7462
Device Catalogue Number7462
Device Lot Number19G178162
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/01/2021
03/01/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date09/15/2021
10/14/2021
Patient Sequence Number1